Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
, 37 (9), 691-4

Mathematical Definition of the Curve of Spee in Permanent Healthy Dentitions in Man

Affiliations

Mathematical Definition of the Curve of Spee in Permanent Healthy Dentitions in Man

V F Ferrario et al. Arch Oral Biol.

Abstract

The intrinsic morphology of the mandibular curve of Spee (i.e. independent from reference planes) was studied in 50 men and 45 women with sound dentitions. Left and right curves were reconstructed by a second-order quadratic interpolation of buccal cusp tips. Gender differences were found in both sides, while side differences were found only in the male sample. Male and female curves had similar concavities, but the position of the interpolating second-order quadratic curve relative to the dental arch was significantly different. The right and left male sides showed different concavities, the right-hand side being flatter than the left. Male curves appeared larger than female ones, and the left-hand side was significantly larger than the right regardless of gender. The reported second-order quadratic curves could be used as reference for prosthetic and orthodontic reconstructions.

Similar articles

See all similar articles

Cited by 4 PubMed Central articles

LinkOut - more resources

Feedback